It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board

  • Cymbalta and muscle twitching…this may surprise you!!!

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 03-17-2006, 10:09 AM   #1
    AngelOfLight82
    Senior Member
    (female)
     
    Join Date: Jun 2005
    Posts: 126
    AngelOfLight82 HB User
    Exclamation Cymbalta and muscle twitching…this may surprise you!!!

    Has anyone experienced muscle twitching while taking Cymbalta???

    Some muscle twitching is normal, like in the eyelids, etc. Although, if you experience excess muscle twitching chances are its not normal and you should get it checked out. I have been on Cymbalta since November 2005. I started off taking the 30 mg dose. Then it was increased to 60 mg. I recently got it reduced back to 30 mg due to the muscle twitching and muscle jerking I have been experiencing. I think I always had some muscle twitching in the past, but now it has been out of control. I get probably 100 or more twitches a day. From the bottom of my foot to my butt, even my bottom lip, face, tongue, and everywhere else on my body I experience muscle twitching. The muscle twitching is not painful, but very annoying. At first I thought it could be a neurological issue. Then I started thinking it's probably an electrolyte imbalance, until I was advised by a doctor at a local clinic that it's more than likely the Cymbalta that is causing the muscle twitching. Cymbalta does cause muscle twitching. It's not a common side effect and usually affects the elderly. I was advised by my doctor to get some blood work done to see what is going on. I got a Chem. 24 yesterday and should get the test results back by Tuesday the very latest. I’ll post my results and let you know if my sodium level is low. If it is, more than likely it is caused by Cymbalta.


    I did a search on Google about Cymbalta and muscle twitching. This is what I came up with:

    "Antidepressants may cause the amount of sodium in the blood to drop - a condition called hyponatraemia. This can cause symptoms such as drowsiness, confusion, muscle twitching or convulsions. Elderly people may be particularly susceptible to this effect. You should consult your doctor if you develop any of these symptoms while taking this medicine so that your blood sodium level can be checked if necessary".

    If anyone else is taking Cymbalta or any other antidepressant and is experiencing any of these symptoms, please see your doctor to get it checked out ASAP. I would also like to here from you as well. Please post your experiences and let me know how you are doing. Thank you!!!

     
    Sponsors Lightbulb
       
    Old 03-17-2006, 10:49 AM   #2
    MagicSunshine
    Inactive
    (female)
     
    Join Date: Feb 2006
    Location: Elkhart, IN, USA
    Posts: 484
    MagicSunshine HB User
    Re: Cymbalta and muscle twitching…this may surprise you!!!

    I have been on lexapro about a month. I notice some muscle twitching at night,but no other time of day. They are very mild, but my whole leg will jump sometimes or my foot. This is very minumum and doesn't happen everyday. However, I never had any twitching before the lexapro.
    Hope you get to the bottom of this soon.
    Take Care........Connie

     
    Old 03-17-2006, 01:26 PM   #3
    Spirits50
    Junior Member
    (female)
     
    Join Date: Jul 2004
    Posts: 47
    Spirits50 HB User
    Re: Cymbalta and muscle twitching…this may surprise you!!!

    I took efexcor for nearly six months when I noticed more than twiching, I haddown right muscle jerking and seizure like episodes. That was 4 years ago. I quit all meds till about 6 weeks ago and tried lexapro......bad choice same thing started all over....So fo now I can not take any meds.

    Last edited by Spirits50; 03-17-2006 at 01:28 PM.

     
    Old 03-17-2006, 08:54 PM   #4
    Rianna
    Senior Member
    (female)
     
    Join Date: Nov 2005
    Posts: 155
    Rianna HB User
    Re: Cymbalta and muscle twitching…this may surprise you!!!

    I take Remeron (Mirtazapine) 45mg and 0.5mg of Klonopin and my right eyebrow and eyelid twitches. It seems to happen more in the morning (maybe my coffee consumption is aggravating it, or making it worse). I have been trying to cut back on the caffeine, and have noticed that the twitching is starting to go away.

     
    Old 03-27-2009, 09:02 AM   #5
    Jimmy D
    Newbie
    (male)
     
    Join Date: Mar 2009
    Location: Lorain, Ohio
    Posts: 1
    Jimmy D HB User
    Re: Cymbalta and muscle twitching…this may surprise you!!!

    My wife is also on Cymbalta and her twitching and jerking and it gets worse all the time. The doctor also thinks she has a problem with her sodium level. So it sounds like she is suffering just like you with the same symptoms.

     
    Old 03-29-2009, 06:44 PM   #6
    Survivor3
    Veteran
    (male)
     
    Join Date: Nov 2006
    Posts: 457
    Survivor3 HB User
    Re: Cymbalta and muscle twitching…this may surprise you!!!

    Muscle twitching and involuntary movements should be reported to a doc asap. Tardive dyskinesia has been reported with SSRI's. You need a professional to diagnose movement disorders. Cymbalta is not a SSRI, but it does work on serotonin. I know someone who works with T.D. patients and this is a serious condition if that is your problem.

    Last edited by Survivor3; 03-29-2009 at 06:46 PM.

     
    Old 04-01-2009, 12:23 PM   #7
    kittywitty
    Senior Veteran
    (female)
     
    kittywitty's Avatar
     
    Join Date: Apr 2005
    Location: usa, MI
    Posts: 2,157
    kittywitty HB Userkittywitty HB User
    Re: Cymbalta and muscle twitching…this may surprise you!!!

    My whole body would jerk almost every night when I was on Prozac.

     
    Closed Thread




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 01:26 PM.





    © 2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!